Illinois, 2001

Damaging Wind in Illinois, August 9, 2001

August 9, 2001 · NWS LSX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Aug 9, 1:30 PM CST, 1 hour earlier.

Area forecast discussion, Aug 9, 1:30 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
230 PM CDT THU AUG 9 2001

A COLD FRNT WL BE PUSH ACRS MO TNGT AND ERLY FRI...SO KP LIKELY IN
THE FCST FOR TNGT AND 30% FOR FRI MORNG.  ALL MDLS AGR WITH THE NEXT
24H FCST.  FWCS AND MAVS TEMPS AND POPS VERY CLOUSE.

COMPUTED LIS FOR LATE THIS AFTN SHWD -10 OVER N-CNTRL MO AND
MORE STABLE LIS WL BE PUSH INTO NRN MO TNGT AND IN CNTRL MO ON FRI.

AT THIS TIME APPEAR WARM AND HUMID AIR MASS WL BE PUSH S OF CWA...SO
WL INCLD COOL FOR MRNG LOW FRI AND SAT NGT.  TEMPS WL WARM IN THE
MID 80S ACRS OUR AREA BY SUN AND MON.  ALSO AFTER THIS ROUND OF
SHOWES AND TSTMS TNGT...DRY WX PTN THRU MOST OF NEXT WEEK.

SCT SHWRS AND FEW TSTMS HAVE DEVELOP ERLY THIS AFTN FRM S-CNTRL MO
INTO NE MO AND W-CNTRL IL...THEY SHWD CONTINUE THROUGH THIS EVE AND
TNGT.

.STL...NONE

In the hours before

Special weather statement, Aug 9, 11:05 AM CST, 3 hours 25 minutes before
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-092300-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1205 PM CDT THU AUG 9 2001

THE SEVERE WEATHER THREAT:  THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS.
THE THREAT AREA FOR SEVERE STORMS IS ALONG AND NORTH OF A LINE
EXTENDING FROM JUST SOUTH OF HANNIBAL MISSOURI EAST TO VANDALIA
ILLINOIS.

FOR THE PERIOD:  THIS AFTERNOON AND TONIGHT.

THE WEATHER OUTLOOK:  THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG A
COLD FRONT WHICH WILL MOVE SOUTHWARD INTO NORTHERN PORTIONS OF
MISSOURI AND ILLINOIS THIS EVENING.  SOME OF THESE STORMS MAY BECOME
SEVERE WITH THE PRIMARY THREAT BEING DAMAGING WINDS.

The radar

The St Louis radar (KLSX), 55 km away, was scanning. The volume nearest the first event began at 20:30 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Monroe

When
August 9, 2:30 PM CST
Where
Monroe County, Valmeyer
Measured
55 kt (63 mph)
Reported by
LAW ENFORCEMENT
Coordinates
38.300, -90.317

Local law enforcement reported trees down in Valmeyer.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2001Every state in 2001This day in weather historyWarnings in Illinois, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5262737.